Thunderstorm Wind, Randolph
- When
- August 20, 1:00 PM EST
- Where
- Randolph County, 4 mi W of Winchester
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 40.167, -85.067
Large limbs were downed.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Aug 20, 12:00 PM EST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1200 PM EST SAT AUG 20 2005 .DISCUSSION...A TROUGH OF LOW PRES WAS FOUND ACRS WI AND ERN IA EARLY THIS AFTERNOON. HIGH PRES WAS FOUND ACRS THE SERN STS. WATER VAPOR IMAGERY SHOWS VORT MAX OVR SOUTH CENTRAL CANADA PUSHING EAST...ALONG WITH A TROPICAL MOISTURE PLUME STREAMING ACRS NM INTO THE GREAT LAKES REGION. VISIBLE SATELLITE AND RADAR SHOW MAIN BOUNDRY FROM FORT WAYNE TO TERRE HAUTE. UPPER WINDFIELDS REMAIN FAIRLY UNIDIRCTIONAL THOUGH WHICH WILL AT LEAST HELP DIMINISH SOME OF THE SEVERE THREAT THIS EVENING. FCST CHALLENGE WL BE ENDING PRECIP AND TIMING OF COOLER AND DRIER AIR. ALL MODELS ARE IN FAIRLY GOOD AGREEMEMT AFTER THE COLD FRONTAL PASAGE IN THE BIG PICTURE...BUTH THERE ARE SOME SUBTLE DIFFERENCES. ETA SEEMS TOO QUICK WITH THE WIND SHIFT YET TOO SLOW WITH THE DRIER AIR MOVING IN. GFS LOOKS BETTER WITH WIND FIELDS TIMING AS WELL AS RESIDUAL MOISTURE. ISENTROPIC SUBSIDENCE IS QUITE STRONG. HENCE LEAN CLOSER TO THE GFS HERE AND JUST GO FOR PTCLDY SKIES. CAA MOVES IN ON SUNDAY AS DEW POINTS DROP TO THE LOWER 60S BY THE END OF THE DAY ON NW WINDS. H8 TEMPS FALL TO 12C-15C BY 00Z MON. HENCE WL LEAN T THE COOLER SIDE OF THE MAV FOR HIGHS ON SUNDAY. AS FOR SUNDAY NIGHT LOWS WILL LEAN TO THE COOLER SIDE BUY A COUPLE OF DEGREES GIVEN THE CAA. WILL ALSO GO WITH PCLOUDY SKIES DURING THE DAY SUNDAY AND MONDAY WITH CAA CREATING SOME COLD AIR STRATOCU. HIGH PRES BUILDS ACRS THE GRT LKS AND INDIANA ON MONDAY AND NW WINDS CONTINUE TO ADVECT COOLER AIR INTO THE STATE. H8 TEMPS ON MONDAY FALL ALL THE WAY TO 8C-10C...AND GIVEN THIS WL AGAIN LEAN COOLER ON HIGHS. .IND WATCHES/WARNINGS/ADVISORIES...NONE. && JEO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 540 AM EST SAT AUG 20 2005 INZ021-028>031-035>049-051>057-060>065-067>072-211045- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 540 AM EST SAT AUG 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: DAMAGING STRAIGHT LINE WINDS LIGHTNING ISOLATED TORNADOES AREAS AFFECTED AND TIMING: ALL OF CENTRAL INDIANA MAY BE AFFECTED BY THUNDERSTORMS AFTER 100 PM. DISCUSSION: A TROUGH OF LOW PRESSURE WILL PUSH ACROSS CENTRAL INDIANA TODAY. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THIS FRONT. A FEW STORMS MAY BECOME SEVERE WITH DAMAGING STRAIGHT LINE WINDS BEING THE PRIMARY THREAT. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. AN ISOLATED TORNADO IS NOT OUT OF THE QUESTION EITHER. IF A THUNDERSTORM THREATENS YOUR AREA SEEK SHELTER IN STURDY BUILDING. IF YOU HEAR THUNDER OR SEE LIGHTNING...MOVE INDOORS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 100 PM. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
The Indianapolis radar (KIND), 115 km away, was scanning. The volume nearest the first event began at 18:01 UTC.
2 thunderstorm wind. Local standard time, as filed.
Large limbs were downed.
A large tree was downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469578, 5469577.